# SDR QMLA1222200808057

- Difficulty date: December 22, 2008
- Submitted: December 26, 2008
- Operation: Air carrier
- Aircraft: N779LF
- Make and model: Snias AS350B2
- Aircraft serial: 3474
- Aircraft time: 3,147 hours, 6,009 cycles
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: O-Ring
- Condition: Defective
- Location: Fuel System
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

SMELL OF JET FUEL EMITTED FROM HEATER AFTER TAKEOFF. IMMEDIATELY RETURNED TO PLACE OF TAKEOFF. SMELL SEEMED TO GO AWAY AFTER HEATER TURNED OFF.  PILOT NOTIFIED MECHANIC OF THE FUEL SMELL IN THE COCKPIT. MECHANIC REMOVED THE DRAIN PLUG FROM THE FUEL INLET LINE TO MOD 3.  PILOT GROUND RUNS THE HELICOPTER TO SEE IF FUEL WAS DRAINING FROM THE PLUG.  THERE WAS NONE.  MECHANIC REINSTALLED THE PLUG IAW TEC SPECS AND REPLACED THE START DRAIN VALVE.  THE FUEL SMELL WAS STILL PRESENT DURING RUN UP PROCEDURES.  REMOVED THE P2 AIRLINE FROM THE FCU.  VERIFIED NO FUEL EXISTED IN THE P2 CHAMBER. THERE WAS EVIDENCE OF FUEL IN THE P2 PORT. DETERMINED THE FCU WAS INDEED SERVICEABLE.  MECHANIC REPLACED THE 2 O-RINGS AT THE MOD 3 FUEL INLET, FLUSHED BLEED AIR LINES.  GROUND RUNS AND A MOC WERE PERFORMED.  THE SMELL OF BURNED FUEL VAPORS WERE GONE.
